Alert archive / Virginia / Special Weather Statements in 2015

Special Weather Statement, NWS Blacksburg, VA

August 14, 2015Smyth County, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 14, 2015, 6:21 PM EDT for Smyth County, Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2015, 6:21 PM EDT (22:21 UTC)
Expired
Aug 14, 2015, 6:45 PM EDT
In force
24 min
Issued by
NWS Blacksburg, VA

County Smyth County, VA

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WWUS81 KRNK 142221
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT FRI AUG 14 2015
 
VAZ009-142245-
SMYTH-
621 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SMYTH COUNTY...

AT 620 PM EDT...A STRONG THUNDERSTORM WAS OVER ADWOLF...MOVING EAST
AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...
CHILHOWIE...
HUNGRY MOTHER STATE PARK...
THOMAS BRIDGE...
AND ADWOLF. 

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3670 8163 3682 8170 3690 8153 3673 8146
TIME...MOT...LOC 2220Z 248DEG 6KT 3679 8160 
$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 14, 4:04 PM EDT, 2 hours 17 minutes earlier.

Area forecast discussion, Aug 14, 4:04 PM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
404 PM EDT FRI AUG 14 2015

.SYNOPSIS...
HIGH PRESSURE WILL MAKE SLOW PROGRESSION EAST ACROSS THE REGION
THROUGH MONDAY...ALLOWING FOR INCREASING AMOUNTS OF MOISTURE ACROSS
THE AREA. MUCH BETTER CHANCES OF PRECIPITATION RETURN TO THE AREA
TUESDAY THROUGH THURSDAY AS A COLD FRONT STALLS NORTH OF THE
REGION.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 345 PM EDT FRIDAY...

HIGH PRESSURE CONTINUES TO SLIDE EAST THIS AFTERNOON...WITH
SOUTHWESTERLY WINDS ON THE BACKSIDE OF THE DEPARTING HIGH ALLOWING
DEEPER MOISTURE TO RETURN TO THE REGION...WHICH IS SUPPORTING
SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE NORTH CAROLINA
HIGHLANDS INTO SOUTHERN VIRGINIA. WITH LIGHT WINDS ALOFT...THESE
STORMS ARE SLOW MOVING...AND ARE PRODUCING LOCALLY HEAVY RAIN IN
SPOTS. AS THEY ARE DRIVEN BY DAYTIME HEATING...WE CAN EXPECT THESE
SHOWERS AND STORMS TO FIZZLE TOWARD SUNSET AS DAYTIME HEATING
ENDS...MAKING FOR MOSTLY CLEAR TO PARTLY CLOUDY SKIES HEADING INTO
THE NIGHT.

WITH HIGHER DEWPOINTS AS MOISTURE INCREASES...EXPECT WARMER
OVERNIGHT LOWS THAN IN PREVIOUS NIGHTS...WITH TEMPERATURES RANGING
FROM THE UPPER 50S TO THE LOW 60S AREAWIDE...PERHAPS A FEW MID 60S
ACROSS THE SOUTHSIDE. HIGHER DEWPOINTS WILL ALSO BRING AN
INCREASED POSSIBILITY OF PATCHY FOG...MAINLY AFFECTING THE DEEPER
MOUNTAIN RIVER VALLEYS...AND LOCATIONS THAT RECEIVED SIGNIFICANT
RAINFALL THIS AFTERNOON AND EVENING. ANY FOG WHICH DEVELOPS WILL
BURN OFF QUICKLY AFTER 9 AM SATURDAY.

SCATTERED CLOUDS WILL REDEVELOP AREAWIDE DURING LATE MORNING
SATURDAY...WITH MORE SPOTTY SHOWERS AND THUNDERSTORMS DEVELOPING
ACROSS THE RIDGES DURING EARLY AFTERNOON. WINDS ALOFT WILL AGAIN
BE ON THE LIGHT SIDE...MAKING FOR SLOW MOVING STORMS WHICH WILL
AGAIN BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN. BEST CHANCES FOR
RAINFALL WILL BE FOUND ACROSS THE HIGHLANDS OF NORTH CAROLINA
NORTHWARD ALONG THE BLUE RIDGE TO NEAR ROANOKE. WITH UPPER LEVEL
TROUGHING ACROSS THE NORTHEAST STATES CONTINUING TO WEAKEN...
EXPECT SLIGHTLY WARMER AFTERNOON HIGHS...RANGING FROM THE LOW/MID
80S WEST...TO THE UPPER 80S EAST.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
AS OF 245 PM EDT FRIDAY...

DURING THIS PERIOD OF THE FORECAST...SURFACE HIGH PRESSURE WILL
GRADUALLY MAKE PROGRESSION TOWARDS AND THEN OFF THE EAST COAST. THE
RESULT WILL BE INCREASING MOISTURE STREAMING INTO THE REGION ON
INCREASINGLY SOUTHEAST...ATLANTIC BASED FLOW. THIS WILL ALLOW FOR
BETTER CHANCES EACH DAY FOR ISOLATED TO SCATTERED COVERAGE OF
SHOWERS AND SOME STORMS ACROSS MAINLY THE AREAS ALONG AND WEST OF
THE BLUE RIDGE DURING MAINLY THE AFTERNOON AND EARLY EVENING HOURS.
ALSO...TEMPERATURES WILL TREND UPWARD BOTH AS DEW POINT VALUES
INCREASE...IMPACTING THE NIGHTTIME LOWS...AND WARM AIR ADVECTION
ALOFT HELPS TO REALIZE HIGHER DAYTIME TEMPERATURES. BY
MONDAY...HIGHS IN THE MOUNTAINS WILL RANGE FROM THE LOW TO MID
80S...WITH UPPER 80S TO AROUND 90 DEGREES FOR HIGHS ACROSS THE
PIEDMONT. MONDAY NIGHT LOWS WILL RANGE FROM THE LOW TO MID 60S
ACROSS THE MOUNTAINS TO THE MID TO UPPER 60S ACROSS THE PIEDMONT.
WHILE NO WIDESPREAD SEVERE WEATHER IS ANTICIPATED...THE STEERING
FLOW STILL WILL BE RELATIVELY WEAK...SO HEAVY RAIN PRODUCING
SHOWERS AND STORMS WILL BE POSSIBLE.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 300 PM EDT FRIDAY...

DURING THIS PORTION OF THE FORECAST...THE HIGH PRESSURE WILL TAKE ON
MORE OF A BERMUDA HIGH POSITION...OPENING THE DOOR FOR INCREASING
CHANCES OF FRONTAL BOUNDARIES TO APPROACH OR ENTER THE REGION FROM
THE NORTHWEST. ONE SUCH FEATURE IS EXPECTED TO DO THIS TUESDAY INTO
WEDNESDAY OF NEXT WEEK AS A BACKDOOR COLD FRONT...BEFORE STALLING
AND RETREATING BACK TO THE NORTH. ANOTHER...AND POSSIBLY MORE POTENT
FRONT...MAY COME CLOSE TO REACHING OR BARELY ENTERING THE AREA ON
FRIDAY. BOTH OF THESE SYSTEMS WILL ALLOW FOR MORE ORGANIZED
CONVECTION TO INFILTRATE OUR REGION. TEMPERATURES SHOULD BE AT OR A
LITTLE ABOVE NORMAL FOR THIS TIME OF YEAR...GIVEN MUCH OF THE AREA
REMAINS ON THE WARM SIDE OF THE AFOREMENTIONED FRONTAL SYSTEMS.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
AS OF 230 PM EDT FRIDAY...

CU FIELD IS WIDESPREAD ACROSS THE AREA THIS AFTERNOON AS WINDS
SHIFT SOUTHWESTERLY IN THE WAKE OF DEPARTING HIGH PRESSURE. BASES
RANGE FROM 5KFT TO 7KFT EAST OF THE BLUE RIDGE...AND AS LOW AS
4KFT ACROSS THE MOUNTAINS. RETURN OF DEEPER MOISTURE IN THE
SOUTHWESTERLY WINDFLOW IS SUPPORTING DEVELOPMENT OF SCATTERED
SHOWERS/A FEW THUNDERSTORMS ALONG THE RIDGELINES FROM NORTHERN
NORTH CAROLINA INTO SOUTHERN VIRGINIA. THIS ACTIVITY IS SLOW
MOVING...PRODUCING LOCALLY HEAVY RAIN WHICH MAY REDUCE
VISIBILITIES TO LESS THAN 1SM FOR EXTENDED PERIODS OF TIME
BENEATH.

THROUGH TONIGHT...EXPECT SPOTTY SHOWERS/ISOLATED THUNDERSTORMS TO
PERSIST THROUGH AROUND 15/00Z...WHEN THIS ACTIVITY WILL DIMINISH
WITH THE LOSS OF DAYTIME HEATING. NOT ENOUGH CONFIDENCE THAT
CONVECTION WILL AFFECT TAF SITES TO MAKE MENTION IN ANY TAFS
HOWEVER. OVERNIGHT...WITH INCREASING MOISTURE...EXPECT PATCHY FOG
TO DEVELOP...AFFECTING MAINLY THE DEEPER RIVER VALLEYS AND
LOCATIONS THAT DO RECEIVE RAINFALL THIS AFTERNOON. OTHERWISE...VFR
CONDITIONS ARE EXPECTED. ANY FOG IS EXPECTED TO BURN OFF AFTER
15/13Z WITH DAYTIME HEATING.

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH
DAYTIME HEATING ON SATURDAY...DEVELOPING AS EARLY AS 15/16Z ALONG
THE RIDGES IN NORTHERN NORTH CAROLINA...AND SPREADING NORTHWARD
THROUGH THE AFTERNOON. ACTIVITY WILL REMAIN SPOTTY AND
DISORGANIZED...BUT WITH GREATER COVERAGE THAN TODAY AS DEEPER
MOISTURE RETURNS TO THE AREA. STILL NOT ENOUGH CONFIDENCE AT THIS
TIME THAT ANY TAF SITES WILL BE IMPACTED BY CONVECTION TO MENTION
IN TAFS. OTHERWISE...VFR CONDITIONS EXPECTED IN LIGHT SOUTHWESTERLY
FLOW.

EXTENDED AVIATION DISCUSSION...

HIGH PRESSURE WILL GRADUALLY SHIFT EAST OF THE AREA...ALLOWING
MOISTURE TO INCREASES ACROSS THE WESTERN HALF OF THE REGION IN
SOUTHWESTERLY FLOW. FOCUS FOR ANY ISOLATED TO SCATTERED SHOWERS
AND STORMS THAT DEVELOP WILL BE MAINLY IN THE MOUNTAINS THROUGH
EARLY NEXT WEEK.

VFR CONDITIONS ARE EXPECTED FOR MOST OF THE REGION...MOST OF THE
TIME. THE EXCEPTIONS WILL BE BRIEF...LOCALIZED IFR/MVFR CONDITIONS
UNDER ANY OF THE SHOWERS OR STORMS THAT FORM WITH HEAVY CORES.
ALSO...LATE NIGHT MOUNTAIN AND RIVER VALLEY FOG WILL BE
POSSIBLE...ESPECIALLY AS MORE AREAS START RECEIVING RAIN DURING
THE DAYTIME.

&&

.EQUIPMENT...
AS OF 330 PM EDT FRIDAY...

KFCX 88D RADAR REMAINS DOWN FOR MAINTENANCE. THE RADAR IS EXPECTED
TO BE RETURNED TO SERVICE EARLY THIS EVENING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...DS
LONG TERM...DS/WP
AVIATION...AMS/NF
EQUIPMENT...
Hazardous weather outlook, Aug 14, 3:36 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
336 PM EDT FRI AUG 14 2015

NCZ001-002-018-VAZ007-009-010-012-013-015>017-WVZ042-151945-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-GRAYSON-
CARROLL-FLOYD-MERCER-
336 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SPOTTY SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
SUNSET. THIS ACTIVITY WILL MOVE VERY SLOWLY...AND MAY PRODUCE
EXTENDED PERIODS OF HEAVY RAIN...RESULTING IN MINOR LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SPOTTY SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
THROUGH THE WEEKEND. THE SLOW MOVING STORMS MAY PRODUCE HEAVY
RAINFALL FOR PROLONGED PERIODS OF TIME...RESULTING IN MINOR
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ011-014-018>020-022>024-032>035-043>047-058-
059-WVZ043-044-507-508-151945-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-GILES-MONTGOMERY-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-SUMMERS-MONROE-EASTERN GREENBRIER-
WESTERN GREENBRIER-
336 PM EDT FRI AUG 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 14, 5:00 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT FRI AUG 14 2015

NCZ002-019-142200-
WILKES-ALLEGHANY-
500 PM EDT FRI AUG 14 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WILKES AND
SOUTHEASTERN ALLEGHANY COUNTIES...

AT 458 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR DOUGHTON
PARK TO TRAPHILL...AND WERE MOVING SOUTHEAST AROUND 10 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKIN...
SPARTA...
TRAPHILL...
ABSHERS...
AND BENHAM.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3637 8122 3651 8116 3641 8096 3640 8097
      3638 8094 3637 8093 3636 8091 3635 8090
      3634 8090 3633 8087 3626 8087 3623 8088
TIME...MOT...LOC 2058Z 298DEG 16KT 3643 8116 3636 8103

MBS
Special weather statement, Aug 14, 5:16 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
516 PM EDT FRI AUG 14 2015

VAZ009-012-142215-
WYTHE-SMYTH-
516 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SMYTH AND
SOUTHWESTERN WYTHE COUNTIES...

AT 514 PM EDT...A STRONG THUNDERSTORM WAS OVER RURAL RETREAT. THE
STORM WAS NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
RURAL RETREAT...
MARION WYTHEVILLE...
AND ATKINS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3697 8140 3697 8135 3696 8119 3681 8122
      3683 8142
TIME...MOT...LOC 2114Z 095DEG 1KT 3689 8131

MBS
Special weather statement, Aug 14, 5:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
534 PM EDT FRI AUG 14 2015

VAZ016-017-142200-
FLOYD-CARROLL-
534 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FLOYD AND
EAST CENTRAL CARROLL COUNTIES...

AT 533 PM EDT...A STRONG THUNDERSTORM WAS NEAR LAUREL FORK...MOVING
SOUTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MABRY MILL...
LAUREL FORK...
AND GROUNDHOG MOUNTAIN.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3673 8065 3685 8057 3681 8035 3680 8039
      3677 8039 3676 8040 3674 8040 3675 8045
      3674 8046 3671 8046 3670 8045 3667 8047
      3666 8049 3665 8049 3666 8050 3664 8054
TIME...MOT...LOC 2133Z 298DEG 8KT 3677 8054

MBS
Special weather statement, Aug 14, 5:38 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
538 PM EDT FRI AUG 14 2015

VAZ010-012-142215-
WYTHE-BLAND-
538 PM EDT FRI AUG 14 2015

...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN WYTHE AND SOUTHEASTERN
BLAND COUNTIES...

AT 537 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM NEAR BLAND TO NEAR
FAVONIA...AND WERE MOVING WEST AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLAND...
AND FAVONIA.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3716 8107 3697 8139 3695 8120 3705 8093
TIME...MOT...LOC 2137Z 110DEG 6KT 3705 8106 3696 8123

MBS
Special weather statement, Aug 14, 5:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT FRI AUG 14 2015

VAZ007-010-142215-
TAZEWELL-BLAND-
551 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL TAZEWELL AND CENTRAL
BLAND COUNTIES...

AT 550 PM EDT...A STRONG THUNDERSTORM WAS OVER SUITER. THE STORM WAS
NEARLY STATIONARY.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BASTIAN...
HICKSVILLE...
CLEAR FORK...
AND SUITER.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3715 8107 3704 8127 3714 8140 3723 8120
TIME...MOT...LOC 2150Z 161DEG 1KT 3712 8122

MBS
Special weather statement, Aug 14, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
621 PM EDT FRI AUG 14 2015

VAZ009-142245-
SMYTH-
621 PM EDT FRI AUG 14 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SMYTH COUNTY...

AT 620 PM EDT...A STRONG THUNDERSTORM WAS OVER ADWOLF...MOVING EAST
AT 5 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MARION...
CHILHOWIE...
HUNGRY MOTHER STATE PARK...
THOMAS BRIDGE...
AND ADWOLF.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
PONDING OF WATER ON ROADWAYS.

LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3670 8163 3682 8170 3690 8153 3673 8146
TIME...MOT...LOC 2220Z 248DEG 6KT 3679 8160

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 1:21 PM EDTSpecial Weather StatementRNKGrayson24 min
Aug 14, 2:51 PM EDTSpecial Weather StatementRNKGrayson54 min
Aug 14, 2:58 PM EDTSpecial Weather StatementRNKFloyd32 min
Aug 14, 3:25 PM EDTSpecial Weather StatementRNKTazewell35 min
Aug 14, 3:28 PM EDTSpecial Weather StatementRNKCity of Galax17 min
Aug 14, 3:45 PM EDTSpecial Weather StatementRNKCity of Galax60 min
Aug 14, 4:46 PM EDTSpecial Weather StatementRNKGrayson59 min
Aug 14, 4:56 PM EDTSpecial Weather StatementRNKWythe34 min
Aug 14, 5:16 PM EDTSpecial Weather StatementRNKWythe59 min
Aug 14, 5:34 PM EDTSpecial Weather StatementRNKCarroll26 min
Aug 14, 5:38 PM EDTSpecial Weather StatementRNKBland37 min
Aug 14, 5:51 PM EDTSpecial Weather StatementRNKBland24 min
Aug 14, 6:12 PM EDTAreal Flood AdvisoryRNKBland, Wythe3 hr
Aug 14, 6:35 PM EDTSpecial Weather StatementRNKBland55 min
Aug 14, 6:42 PM EDTSpecial Weather StatementRNKPulaski33 min
Aug 14, 6:44 PM EDTSpecial Weather StatementRNKTazewell61 min
Aug 14, 6:47 PM EDTSpecial Weather StatementRNKSmyth28 min
Aug 14, 6:59 PM EDTAreal Flood AdvisoryRNKBland3 hr
Aug 14, 7:15 PM EDTSpecial Weather StatementRNKBland15 min
Aug 14, 7:17 PM EDTSpecial Weather StatementRNKSmyth43 min
Aug 14, 7:42 PM EDTSpecial Weather StatementRNKBland48 min
Aug 14, 1:22 PM EDTSpecial Weather StatementRNKWatauga23 min
Aug 14, 1:35 PM EDTSpecial Weather StatementRNKWatauga25 min
Aug 14, 1:46 PM EDTSpecial Weather StatementRNKAshe29 min
Aug 14, 1:48 PM EDTSpecial Weather StatementRNKWatauga27 min
Aug 14, 2:18 PM EDTSpecial Weather StatementRNKAshe27 min
Aug 14, 2:28 PM EDTSpecial Weather StatementRNKWatauga32 min
Aug 14, 3:16 PM EDTAreal Flood AdvisoryRNKAshe, Watauga4 hr
Aug 14, 3:22 PM EDTSpecial Weather StatementRNKAlleghany23 min
Aug 14, 3:47 PM EDTSpecial Weather StatementRNKWatauga43 min
Aug 14, 4:30 PM EDTSpecial Weather StatementRNKWatauga60 min
Aug 14, 5:00 PM EDTSpecial Weather StatementRNKAlleghany60 min
Aug 14, 7:24 PM EDTSpecial Weather StatementRNKWatauga36 min

Nearby

Special Weather Statements in Virginia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.